Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Neuropathy Be Reversed By Combination Vitamins

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

...a higher rate of PN. The researchers suggest followup studies. Several HIV drugs can cause PN. The most important are the "d" drugs; ddI (didanosine, Videx), and d4T (stavudine, Zerit). Hydroxyurea , which is sometimes combined with antiretroviral drugs, increases the risk of PN. Zidovudine (Retrovir), abacavir, non-nucleoside reverse transcriptase inhibitors (NNRTIs), and protease inhibitors do not appear to cause PN. How Is PN...
Ask the Experts

good labs no haart and neuropathy=/

I was recently diagnosed with PN. My symptoms day to day have ranged from mild with a hot pepper sensation in my feet, some numbness on part of a hand and one part of my shin to excruciating to the point I can't have shoes on and when I ...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...HIV drugs can cause PN. The most important are the "d" drugs; ddI (Videx), and d4T (Zerit). Hydroxyurea, which is sometimes combined with antiretroviral drugs, increases the risk of PN. Other drugs that can cause PN include: dapsone (for... Read more »

Hip and finger tips (PERIPHERAL NEUROPATHY)

Dear Doctor:I have been positive for only 3 years and I have never been on any HIV meds yet, but I may go on soon. I am at 411 T cells, 15% and 30k VL. I am taking Valtrex to keep shingles away, two anti histamines, amoxicillin for sore throat,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,For issue #1, you want me to "please say it is not PN." OK, it's not PN. (You can read about HIV-related PN below.)For issue #2, that your hip discomfort "has gotten better with time" would argue against avascular necrosis. That gets worse with... Read more »

Can Trizivir/Viread Combo cause neuropathy?

I changed from Viracept and Combivir regimin exactly 6 weeks ago. I am now taking Trizivir and Viread. My doctor told me it would be easier and no side-effects of diareah. My viral load was undetectable and T-cells were at 550. My viral load is...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...You are on a combination for which there is very limited clinical data. While peripheral neuropathy is not particularly associated with either Trizivir Read more »

Neuropathy from Fosamix?

I have been on a combination of VidexEC, Viread, and Kaletra (though I've been on some combination of a protease inhibitor and other drugs since 1996). Recently I was diagnosed as having osteopenia. My doctor started me on once-a-week Fosamax. After...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...peripheral neuropathy so that needs to be considered. Some patients can develop some mineral abnormalities (Ca, PO4) that could combine with Viread effects to trigger some problems if severe. Since the neuropahty has continued after 4 weeks off... Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...however, earlier initiation of HAART -- even a regimen including d4T -- provided more protection against DSPN than withholding combination antiretroviral therapy. After six to twelve months of therapy, the incidence of DSPN reached a plateau. ... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...are still unknown. Researchers suspect that either HIV, ordrugs that are toxic to the nervous system (neurotoxic drugs), or a combinationof both may cause the damage to the peripheral nerves. PN happens when the communication between the nerves... Read more »
AIDS InfoNet

Mitochondrial Toxicity

...very little research on how much mitochondrial damage each ARV causes to different parts of the body. We also don't know which combinations of drugs cause the most MT. Researchers know how to measure the number of mitochondria in different cells,... Read more »
AIDSinfo

An Overview of Viread (Tenofovir)

...HIV/AIDS-Related Uses Tenofovir DF was approved by the U.S. Food and Drug Administration (FDA) on October 26, 2001 for use in combination with other antiretroviral agents in the treatment of HIV-1 infection in adults. On March 24, 2010, use was... Read more »
Connect With Others

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which Read more »

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

chili pepper good for neuropathy

Posted by Anonymous
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
...Can someone describe what is neuropathy pain? Read more »